Coastal Flood, Queen Annes
- When
- January 25, 1:30 PM EST to 3:30 PM EST
- Where
- Queen Annes forecast zone
- Reported by
- Newspaper
- Coordinates
- 39.038, -76.085 (the zone’s center; the record gives no point)
Heavy rain and snow melt on the 25th caused flooding along the Susquehanna River on the 26th and 27th. The strong south winds up Chesapeake Bay also caused tidal flooding during the afternoon of the 25th in Queen Anne's and Kent Counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Heavy rain and snow melt on the 25th caused flooding along the Susquehanna River on the 26th and 27th. The strong south winds up Chesapeake Bay also caused tidal flooding during the afternoon of the 25th in Queen Anne's and Kent Counties.
The afternoon high tide caused flooding in the Kent Narrows area of Queen Anne's County. Flooding occurred along Maryland State Route 18 and Wharf Road in Chester. At high tide both directions of Maryland State Route 18 near Dundee Avenue was closed. The same roadway was also closed near Love Point. The high tide reached 4.51 feet above mean lower low water at 206 p.m. EST on the 25th at Tolchester Beach (Kent County). Moderate tidal flooding starts at 4.50 feet above mean lower low water. The tide was above the level for minor tidal flooding (3.5 feet above mean lower low water) from 1048 a.m. EST through 618 p.m. EST on the 25th.
The heavy rain and strong south winds were caused by a strong south flow from the Gulf of Mexico. A low pressure system formed over the Gulf Coast states on the morning of the 24th and moved just east of the Appalachians and passed through Maryland and Pennsylvania during the morning of the 25th. The strong southerly flow and rain ended after its cold front moved through the Eastern Shore during the early afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 25, 12:55 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1255 PM EST MON JAN 25 2010
.SYNOPSIS...
A STRONG COLD FRONT OVER OHIO WILL MOVE EAST AND MOVE THROUGH THE
REGION THIS AFTERNOON. A HIGH PRESSURE SYSTEM OVER THE ROCKIES
WILL MOVE EAST AND REACH THE SOUTHEASTERN STATES ON WEDNESDAY AND
THEN MOVE OFFSHORE. A COLD FRONT WILL MOVE THROUGH THE AREA ON
THURSDAY. A LOW PRESSURE SYSTEM WILL THEN EMERGE FROM THE SOUTHERN
ROCKIES AND MOVE EAST. IT SHOULD MOVE OFF OF THE CAROLINA OR
VIRGINIA COAST ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 1PM AS THE STRONGEST
WINDS ALOFT HAVE MOVED OFFSHORE. THERE WILL STILL BE SOME GUSTS IN
THE 20 TO 30 MPH RANGE THROUGH EARLY THIS EVENING.
GFS MOS MAX TEMPS HAVE BEEN CHASING NAM MOS MAX TEMPS FOR A
COUPLE OF DAYS NOW AND THEY ARE ALREADY TOO LOW BASED ON CURRENT
TEMPS, THUS NAM MOS MAX TEMPS FOLLOWED CLOSER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
A SHORT WAVE IS FORECAST TO PASS THROUGH OUR CWA TONIGHT AS THE
CLOSED LOW ASSOCIATED WITH THE GREAT LAKES SURFACE LOW MOVES NORTH OF
OUR CWA. BECAUSE "THE COLD AIR" IS MORE ALOFT THAN AT THE SURFACE,
OUR FORECAST SOUNDINGS DESTABILIZE FROM THE SURFACE (AS OPPOSED TO
850 MB EARLIER) AND ARE SUPPORTIVE OF SHOWERS. THERE IS SOME MID
LEVEL QVEC CONVERGENCE FORECAST TO CONTINUE FOR THE NIGHT AND WE
HAVE ADDED SLGT CHC OR CHC POPS THRUT. BECAUSE OF THE WARM BOUNDARY
LAYER AND THE GREATER CHANCE OF PCPN OCCURRING IN THE EVENING,
PTYPE FOR MOST OF OUR CWA SHOULD BE RAIN, EXCEPT FOR OUR
NORTHWESTERN CWA. STAT GUIDANCE ACCEPTED FOR MINS.
ON TUESDAY THE FORECAST MODELS ARE NOT FORECASTING ANY DECENT SHORT
WAVES, ALTHOUGH THE FORECAST SOUNDINGS ARE SHOWING THAT THE
CONVECTIVE TEMPERATURES WILL BE REACHED. SO THERE SHOULD BE SOME
SELF-DESTRUCT SUNSHINE. WITHOUT A SHORT WAVE TRIGGER WE LIMITED THE
MENTION OF PCPN TO THE NWRN PART OF OUR CWA. WHILE ITS COLD ENOUGH
ALOFT, THE BOUNDARY LAYER TEMPS REACHING INTO THE 40S AND LIGHT PCPN
INTENSITY MIGHT MAKE SOME OF THE PCPN INITIALLY START AS RAIN IN THE
VALLEYS. GFS MOS LOOKS TOO WARM BASED ON FCST 1000-850MB THICKNESSES
AND 850 TEMPS. WE SIDED WITH THE LOWER NAM MOS.
TUESDAY NIGHT WE SHAVED BACK THE MENTION OF SNOW SHOWERS TO MAINLY
THE POCONOS AS WE LOSE THE DESTABILIZATION FROM THE SUN AND WILL
HAVE TO RELY ON SOME LAKE EFFECT RESIDUALS. A DRY DAY IS FORECAST
FOR WEDNESDAY AS THE SURFACE FLOW IS FORECAST TO BECOME WESTERLY AND
SHUT DOWN THE LAKE EFFECT FETCH. STILL LIKE THE LOWER NAM MOS FOR MAX
TEMPS BASED ON THE EXPECTED THERMAL STRUCTURE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
NO TERRIBLY DRAMATIC CHANGES WERE INTRODUCED BY THE 00Z OR PREVIOUS
12Z MODELS FOR THE LONG TERM PERIOD, BUT THE FRONTAL PASSAGE
THURSDAY IS A LITTLE MORE EMPHATIC THAN YESTERDAY, AND THE WEEKEND
STORM IS STILL NOT OUT OF THE PICTURE. IN FACT, ITS MORE IN FOCUS,
ESPECIALLY WITH THE NIGHT RUNS OF THE ECMWF THAT HAVE BEEN NOT AS
SUPPRESSED. THE CURRENT 00Z RUN OF THE ECMWF IS ONE MY SON WOULD
TRULY LOVE, AS WAVES OF LOW PRESSURE GIVE OUR CENTRAL AND SOUTHERN
CWA NEARLY 48 HOURS OF CONTINUOUS, ALBEIT NOT NECESSARILY HEAVY
ALL OF THE TIME, SNOW.
THE LONG TERM PERIOD IS CHARACTERIZED BY FAIRLY BENIGN WEATHER TO
START WITH ON WEDNESDAY NIGHT AS MOST OF THE WAA INDUCED SNOW SHOULD
BE NORTH OF OUR CWA. BUT A COLD FRONTAL PASSAGE THURSDAY MAY BRING
SOME RAIN OR SNOW...WITH THE SNOW MAINLY NORTH IF IT HAPPENS TOWARD
MIDDAY, WHICH WOULD ALLOW FOR LOW LEVEL TEMPERATURES TO WARM. AFTER
THAT, A NORTHWEST TO NORTH FLOW COULD BRING SOME SNOW SHOWERS TO THE
NORTHWESTERN ZONES INTO FRIDAY. OTHERWISE, ATTENTION TURNS TO THE
LATE FRIDAY / WEEKEND EVENT WITH A STORM PASSING OUT OF TEXAS AND
MOVING THROUGH THE SOUTHERN STATES BEFORE HEADING OFFSHORE.
BOTH THE GFS AND THE EUROPEAN RETAIN THEIR SIMILARITY TO EACH OTHER,
ALTHOUGH NOT QUITE AS GOOD AS ON THE 23RD. THE SLOWER ECMWF
BRINGS MORE MOISTURE NORTHWARD INTO OUR AREA SATURDAY AND INTO
SUNDAY, WHILE THE GFS HAS A FLATTER UPPER PATTERN AND DOES NOT
INTRUDE THE DEEPER LAYERED MOISTURE INTO OUR REGION. OUR FORECAST
WAS HEDGED TOWARD THE ECMWF. BUT, A RATHER BROAD BRUSH WAS USED TO
PAINT THE PRECIPITATION CHANCES FOR FRIDAY INTO SATURDAY NIGHT, WITH
SLIGHTLY HIGHER CHANCE POPS CENTERED ON SATURDAY. WITH COLDER
SURFACE TEMPERATURES AND LOW THICKNESSES, PRECIPITATION TYPE WOULD
LIKELY BE WEIGHTED TOWARD SNOW IF THIS PANS OUT. AS FAR AS
GEOGRAPHIC EXTENT, THE SOUTHERN HALF OF OUR AREA IS MORE OF A TARGET
NOW, BUT THAT MAY VERY WELL CHANGE AS SUCCESSIVE MODEL RUNS EVOLVE.
MOS TEMPERATURES APPEARED ACCEPTABLE AND WERE GENERALLY USED WITH
SOME MODIFICATIONS FOR BLENDING PURPOSES. TEMPERATURES SHOULD BE
NEAR NORMAL THURSDAY, BUT THE INITIAL COLD FRONTAL PASSAGE THURSDAY
WILL CHILL THINGS DOWN TO BELOW NORMAL FOR THE END OF THE WEEK.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH AROUND MIDDAY TODAY.
THERE IS PLENTY OF MOISTURE STREAMING NORTHWARD AHEAD OF THIS FRONT,
ALTHOUGH IT HAS BEEN TAKING ITS TIME MOVING EASTWARD ACROSS OUR
AREA. THIS SLOWER ARRIVAL OF THE STEADY RAIN HAS ALLOWED CEILINGS TO
REMAIN HIGHER LONGER, ESPECIALLY THE FARTHER EAST ONE GOES. WE ARE
STILL EXPECTING A PERIOD OF RATHER LOW CEILINGS AS THE STEADY RAIN
SLIDES ACROSS THE ENTIRE AREA THROUGH THE MORNING. THE WARMER AIR
SURGING INTO THE AREA MAY HELP TO KEEP A MULTI-LAYER CLOUD DECK IN
PLACE AS OPPOSED TO ONE LOW DECK. WE TIPPED THE FORECAST IN THAT
DIRECTION. THE PRECIPITATION IS EXPECTED TO END FROM WEST TO EAST
DURING THE AFTERNOON AND IT COULD WRAP UP EARLIER. A PERIOD OF
MODERATE TO HEAVY RAIN IS CERTAINLY POSSIBLE THROUGH ABOUT MIDDAY,
AND THIS WILL TEND TO KNOCK THE VISIBILITIES DOWN FARTHER.
THE SOUTH SOUTHEAST WINDS WILL INCREASE GENERALLY IN THE 15 TO 20
KNOT SUSTAINED RANGE THIS MORNING WITH SOME GUSTINESS ADDED IN AT
TIMES. THE HIGHER WINDS SHOULD TEND TO BE FROM THE KPHL METRO AREA
ON SOUTH AND EASTWARD AS THE WARMER AIR IS ENTRENCHED HERE MORE.
THERE IS A RATHER ROBUST WIND FIELD MOVING ACROSS DURING THE FIRST
HALF OF THE DAY, AND FORECAST SOUNDINGS INDICATE THAT LOW-LEVEL WIND
SHEAR WILL CONTINUE TO BE AROUND THROUGH ABOUT MIDDAY. WE MAXED OUT
THE WINDS AT 2,000 FEET AT 55-60 KNOTS ACROSS THE AREA. WHILE SOME
THUNDER CANNOT BE RULED OUT, IT SHOULD ISOLATED AND WILL CONTINUE TO
NOT BE INCLUDED IN THE TAFS. SOME HEAVIER RAIN MAY ALLOW THE STRONG
WINDS ABOVE THE SURFACE TO BRIEFLY REACH THE SURFACE. AS THE FRONT
MOVES THROUGH THE REGION, THE WINDS WILL SHIFT TO THE SOUTHWEST AND
EVEN WEST. THERE SHOULD BE ENOUGH DRYING ARRIVING BEHIND THE FRONT
TO ALLOW THE LOWER CLOUDS TO LIFT WITH TIME. WE THEREFORE RETURNED
CONDITIONS TO VFR BY LATE AFTERNOON. ONCE THE COLD FRONT PASSES, THE
WINDS WILL DIMINISH QUITE A BIT WITH ALL TERMINALS HAVING SPEEDS 10
KNOTS OR LESS TOWARD EVENING. A WEATHER DISTURBANCE MOVES THROUGH
DURING THE NIGHT, AND THIS MAY TEND TO HOLD IN A BROKEN
STRATOCUMULUS DECK WITH PERHAPS A SHOWER.
OUTLOOK...
THE WEATHER DISTURBANCE SHOULD BE EXITING TO OUR EAST TUESDAY
MORNING, HOWEVER COLDER AIR GRADUALLY ARRIVING WILL ALLOW FOR SOME
STRATOCUMULUS TO LINGER, WITH PROBABLY THE MOST COVERAGE IN THE KABE
AND KRDG AREAS. THERE WILL BE INCREASED VERTICAL MIXING DURING
TUESDAY, THEREFORE A WESTERLY WIND WILL TURN A LITTLE GUSTY AT
TIMES. AN AREA OF HIGH PRESSURE WILL THEN GRADUALLY BUILD INTO OUR
AREA FROM THE SOUTH WEDNESDAY INTO THURSDAY. THE NEXT COLD FRONT
LOOKS TO MOVE THROUGH LATE THURSDAY AND A LOW PRESSURE SYSTEM MAY
FORM ON THIS FRONT. THE TRACK OF THIS POSSIBLE STORM THOUGH IS
UNCERTAIN AT THIS TIME.
&&
.MARINE...
A COLD FRONT WILL CROSS THE WATERS THIS AFTERNOON. STRONG AND
GUSTY WINDS AHEAD OF AND ALONG WITH THE FRONT WILL CONTINUE
THROUGH THE EARLY AFTERNOON. AN ISOLATED THUNDERSTORMS IS
POSSIBLE. THE GALE WARNING HAS BEEN EXTENDED OUT UNTIL 4 PM FOR
NOW. GALE CONDITIONS HAVE ALREADY BEEN REPORTED AT ALL OF OUR
MARINE FORECAST ZONES.
ONCE THE FRONT SWEEPS THROUGH AROUND MIDDAY, A WIND SHIFT TO THE
SOUTHWEST/WEST IS EXPECTED ALONG WITH A DECREASE IN THE SPEEDS.
THERE MAY BE SOME WIND STILL HOLDING TO ABOUT ADVISORY LEVELS,
HOWEVER THE COLDER AIR MAY LAG BEHIND FOR A TIME UNTIL A SECONDARY
FRONT MOVES THROUGH LATE TONIGHT INTO TUESDAY. THE FORECAST
SOUNDINGS INDICATE BETTER VERTICAL MIXING OCCURRING TUESDAY,
THEREFORE ADVISORY LEVEL WINDS WILL BE POSSIBLE. THE INCREASED SEAS
WILL TEND TO SUBSIDE BEHIND THE INITIAL FRONT AS THE SHIFT IN THE
WINDS WILL PUSH SOME OF THE HIGHER SETS FARTHER OFFSHORE. HIGH
PRESSURE WILL GRADUALLY BUILD TO OUR SOUTH WEDNESDAY INTO THURSDAY,
THEN A COLD FRONT MOVES THROUGH LATER THURSDAY. A LOW PRESSURE
SYSTEM MAY DEVELOP ALONG THIS FRONT AND POSSIBLY TRACK NEAR OUR AREA
FRIDAY.
&&
.HYDROLOGY...
THE FLOOD WATCH HAS BEEN EXTENDED UNTIL 5 PM WHICH MEANS IT WILL
PROBABLY IMPACT THE EVENING RUSH AS WELL. SO FAR WE DON'T HAVE ANY
FORECAST POINTS NEAR FLOODING AT THIS TIME.
THE DBZ OVER US ARE BETWEEN 40 AND 45Z WHICH WILL MAINTAIN THAT
RAIN RAIN OF NEARLY .50-.75 IN/HR BUT THERE ARE SOME DBZ'S IN THE
50S UPSTREAM THAT WILL BE MOVING OVER THE FLOOD WATCH AREA. ALSO A
DRY SLOT HAS WORKED ITS WAY NORTHEAST FROM D.C. TO NEAR MT.
POCONO, BUT THERE IS STILL MORE RAINS THAT WE ARE GOING TO HAVE TO
DEAL WITH LATER TODAY.
THANKS TO THE RFC FOR RUNNING SOME EXTRA FORECAST POINTS. THE
FLOOD WATCH WILL REMAIN UP AS EVENT QPF SHOULD AVERAGE 1 TO 2
INCHES WITH SOME HIGHER AMOUNTS, ESPECIALLY NORTH. HEAVY RAINS
WILL DISRUPT THE MORNING COMMUTE AS THE HEAVIEST RAIN WILL BE
ROUGHLY FROM THE BEGINNING OF THE RUSH THROUGH IT. THEREFORE SOME
PONDING AND DELAYS IS A GOOD BET.
I LOOKED AT THE SIM RADAR REFLECTIVITY OFF THE NAM AND SOME OF
THE RAINFALL RATES WITH 40 DBZ WILL BE ON THE ORDER OF .45 IN/HR
AND AT 50DBZ IT JUMPS TO 1.91 IN/HR. THIS IS USING THE MP Z-R. AS
MENTIONED IN THE EARLIER HYDRO SECTIONS WE MAY FOR A TIME HAVE TO
SWITCH TO A DIFFERENT Z-R TO COMPENSATE FOR SOME DEEPER
CONVECTION. IF THAT IS THE CASE, AND WE SAW IT HAPPEN WITH THE
LAST STORM, THE RAINFALL RATE FROM THE FFMP WAS OVER 4 IN/HR.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES ARE GENERALLY +1.0 TO +1.5 FEET. THE GFS STORM
SURGE GUIDANCE CONTINUES TO SHOW ITS LOW BIAS AS IT HAS NOT BEEN
PICKING UP THE WIND EFFECT. THE LOCAL ALGORITHM CONTINUES TO SHOW
DEPARTURES BETWEEN +1.0 AND +1.5 FEET AT HIGH TIDE, WHICH SEEMS
REASONABLE GIVEN THE SOUTH TO SOUTHEAST FLOW, THE MODERATELY LOW SEA
LEVEL PRESSURE VALUES AND THE EXPECTED WAVE HEIGHTS.
FOR CHESAPEAKE BAY /OUR EASTERN MARYLAND SHORE COUNTIES/, THE
DEPARTURES HAVE BEEN CLIMBING AS THE SOUTHERLY FLOW INCREASES. IT
APPEARS THAT AREAS OF MINOR TIDAL FLOODING WILL OCCUR AND THEREFORE
THE COASTAL FLOOD ADVISORY CONTINUES. WE WILL GO AHEAD AND EXTEND IT
THOUGH THROUGH 4 PM AS THE WINDS GRADUALLY SHIFT TO THE SOUTHWEST.
THIS WIND SHIFT COULD PUSH SOME WATER BACK TO THE EAST, HOLDING THE
WATER LEVEL UP LONGER. RUNOFF FROM HEAVY RAIN COULD ALSO KEEP THE
WATER LEVEL UP FOR A LONGER TIME FRAME. WE BELIEVE MODERATE FLOODING
WILL NOT OCCUR AS WE WOULD NEED DEPARTURES IN EXCESS OF 3 FEET,
THEREFORE JUST THE ADVISORY IS IN PLACE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 5 PM EST THIS AFTERNOON FOR PAZ054-055-
060>062-067>071.
NJ...FLOOD WATCH UNTIL 5 PM EST THIS AFTERNOON FOR NJZ001-007>010-
012-015>019.
DE...FLOOD WATCH UNTIL 5 PM EST THIS AFTERNOON FOR DEZ001.
WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR DEZ001>004.
MD...FLOOD WATCH UNTIL 5 PM EST THIS AFTERNOON FOR MDZ008-012-015.
COASTAL FLOOD ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
MDZ012-015-019-020.
MARINE...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ANZ430-431-
450>455.
&&
SYNOPSIS...GIGI
NEAR TERM...MEOLA/EBERWINE/GIGI
SHORT TERM...GIGI
LONG TERM...GIGI/
AVIATION...GORSE
MARINE...GORSE/O'HARA
HYDROLOGY...
TIDES/COASTAL FLOODING...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 930 AM EST MON JAN 25 2010 DEZ001-MDZ008-NJZ001-007>010-012-015>019-PAZ054-055-060>062-067>071- 261430- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 930 AM EST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ013-014-020>027-261430- KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 930 AM EST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ019-020-261430- TALBOT-CAROLINE- 930 AM EST MON JAN 25 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ012-015-261430- KENT MD-QUEEN ANNES- 930 AM EST MON JAN 25 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-261430- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 930 AM EST MON JAN 25 2010 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-261430- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 930 AM EST MON JAN 25 2010 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-261430- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 930 AM EST MON JAN 25 2010 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 907 AM EST MON JAN 25 2010 PAZ060-251530- BERKS PA- 907 AM EST MON JAN 25 2010 ...SHOWERS WITH STRONG WIND GUSTS APPROACHING BERKS COUNTY... AT 854 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS EXTENDING ALONG A LINE FROM SCHUYLKILL COUNTY SOUTHWARD TO NEAR BALTIMORE...MARYLAND. THE LINE WAS MOVING TO THE EAST AT 20 MPH. HEAVY RAIN CAN BE EXPECTED WITH THIS LINE. PONDING WATER ON ROADS IS LIKELY. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE. KRUZDLO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1004 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM NON-TSTM WND DMG 2 N HOPATCONG 40.99N 74.66W
01/25/2010 SUSSEX NJ TRAINED SPOTTER
A LARGE TREE WAS REPORTED ACROSS A ROADWAY IN JEFFERSON
TOWNSHIP.
0829 AM NON-TSTM WND GST GEORGETOWN 38.69N 75.39W
01/25/2010 M58.00 MPH SUSSEX DE ASOS
0930 AM NON-TSTM WND GST PHILADELPHIA INTERNATIO 39.86N 75.30W
01/25/2010 M62.00 MPH DELAWARE PA ASOS
&&
MEOLASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1055 AM EST MON JAN 25 2010 DEZ002>004-NJZ016>027-251645- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ- DELAWARE BEACHES DE-GLOUCESTER NJ-INLAND SUSSEX DE-KENT DE- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ- SOUTHEASTERN BURLINGTON NJ- 1055 AM EST MON JAN 25 2010 ...NARROW LINE OF SHOWERS WITH HEAVY RAINFALL AND POTENTIAL WIND GUSTS OVER 60 MPH MAY AFFECT... KENT... SALEM... CUMBERLAND... CAMDEN... GLOUCESTER... SUSSEX...CAPE MAY...OCEAN...ATLANTIC AND BURLINGTON COUNTIES... AT 1049 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NARROW LINE OF HEAVY SHOWERS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MILLVILLE TO 11 MILES EAST OF SALISBURY TO 32 MILES SOUTH OF SALISBURY...MOVING NORTHEAST AT 55 MPH. THE WINDS IN THE UPPER ATMOSPHERE AT 2,000 FT ARE OVER 80 MPH AND IF THE SHOWERS BUILD HIGH ENOUGH AND TAP THE WINDS, THEY COULD BE TRANSPORTED DOWN TO THE SURFACE VERY QUICKLY. THE LINE WILL BE NEAR VINELAND...NEWFIELD...LEWES...FRANKFORD AROUND 1100 AM...MIZPAH...BUENA...VICTORY LAKES...ELDORA AROUND 1105 AM...FOLSOM AND COLLINGS LAKES AROUND 1110 AM. YOU MAY NOT SEE LIGHTNING OR HEAR THUNDER BUT PLEASE SEEK SHELTER WHEN THE HEAVY RAINS BEGIN. EBERWINE
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM NON-TSTM WND DMG 2 N HOPATCONG 40.99N 74.66W
01/25/2010 SUSSEX NJ TRAINED SPOTTER
A LARGE TREE WAS REPORTED ACROSS A ROADWAY IN JEFFERSON
TOWNSHIP.
0824 AM NON-TSTM WND DMG LEBANON 40.64N 74.84W
01/25/2010 HUNTERDON NJ TRAINED SPOTTER
TREE FELL ON HOUSE AND CRACKED ROOF OPEN.
0829 AM NON-TSTM WND GST GEORGETOWN 38.69N 75.39W
01/25/2010 M58.00 MPH SUSSEX DE ASOS
0930 AM NON-TSTM WND GST PHILADELPHIA INTERNATIO 39.86N 75.30W
01/25/2010 M62.00 MPH DELAWARE PA ASOS
1045 AM NON-TSTM WND DMG PERKASIE 40.37N 75.29W
01/25/2010 BUCKS PA TRAINED SPOTTER
A LARGE TREE REPORTED DOWN ON CONSTITUTION AVENUE IN
PERKASIE.
&&
MEOLA/HEAVENERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1214 PM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM NON-TSTM WND DMG LEBANON 40.64N 74.84W
01/25/2010 HUNTERDON NJ TRAINED SPOTTER
TREE FELL ON HOUSE AND CRACKED ROOF OPEN.
0829 AM NON-TSTM WND GST GEORGETOWN 38.69N 75.39W
01/25/2010 M58.00 MPH SUSSEX DE ASOS
0930 AM NON-TSTM WND GST PHILADELPHIA INTERNATIO 39.86N 75.30W
01/25/2010 M62.00 MPH DELAWARE PA ASOS
1045 AM NON-TSTM WND DMG PERKASIE 40.37N 75.29W
01/25/2010 BUCKS PA TRAINED SPOTTER
A LARGE TREE REPORTED DOWN ON CONSTITUTION AVENUE IN
PERKASIE.
1059 AM NON-TSTM WND DMG FREEHOLD 40.26N 74.28W
01/25/2010 MONMOUTH NJ TRAINED SPOTTER
TREE DOWN IN HOUSE ON STILLWELLS CORNER RD.
1100 AM NON-TSTM WND DMG 3 NNE ELMER 39.63N 75.16W
01/25/2010 SALEM NJ TRAINED SPOTTER
TREE DOWN IN GLASSBORO.
1117 AM NON-TSTM WND DMG MIDDLETOWN 40.39N 74.12W
01/25/2010 MONMOUTH NJ TRAINED SPOTTER
WIRES REPORTED DOWN ON ROAD.
1131 AM NON-TSTM WND DMG CAMDEN 39.94N 75.11W
01/25/2010 CAMDEN NJ TRAINED SPOTTER
TRACTOR TRAILER OVERTURNED ON WALT WHITMANN BRIDGE.
1136 AM TSTM WND DMG FRANKFORD 38.52N 75.23W
01/25/2010 SUSSEX DE TRAINED SPOTTER
TREES REPORTED DOWN IN FRANKFORD.
1140 AM NON-TSTM WND DMG EGG HARBOR CITY 39.56N 74.60W
01/25/2010 ATLANTIC NJ TRAINED SPOTTER
WIRES REPORTED DOWN.
1142 AM FLOOD 4 SSW MORRISTOWN 40.74N 74.51W
01/25/2010 MORRIS NJ TRAINED SPOTTER
FLOODING REPORTED ON SB 287 NEAR HARDING.
&&
HEAVENERThe national radar mosaic for the moment the first event began.
2 coastal flood, 2 flood. Local standard time, as filed.
The Susquehanna River at the Conowingo Dam was above its 23.5 foot flood stage from 812 p.m. EST through 950 p.m. EST on the 26th. It crested at 23.57 feet at 915 p.m. EST. The river flooded again on the 27th.
The Susquehanna River at the Conowingo Dam was above its 23.5 foot flood stage from 725 a.m. EST through 1109 p.m. EST on the 27th. It crested at 24.37 feet at 915 p.m. EST. While the flooding was caused by the heavy rain and snow melt through the Susquehanna Basin, event precipitation totals on the 24th and 25th in Cecil County included 1.55 inches in Elkton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2010Every state in 2010This day in weather historyWarnings in Maryland, January 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 210689, 210690, 210687, 210688.